Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 80, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 26, 2010, 7:57 PM CDT for Stone County, Taney County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2010, 7:57 PM CDT (00:57 UTC)
- Expired
- May 26, 2010, 8:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Stone County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 61 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1158 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:26 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 26, 6:26 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 626 PM CDT WED MAY 26 2010 ...UPDATE TO AVIATION... .DISCUSSION... A WARM AND HUMID AIRMASS REMAINED OVER THE REGION WEDNESDAY UNDERNEATH AN UPPER RIDGE AXIS EXTENDING FROM TEXAS TO THE GREAT LAKES. CONVECTION THROUGH EARLY AFTERNOON HAS BEE CONFINED ACROSS THE EASTERN OZARKS INTO SOUTHEAST MISSOURI WHERE DEEP MOISTURE CONVERGENCE WAS IN PLACE. THE LACK OF SURFACE CONVERGENCE AND SLIGHTLY DRIER ALOFT SEEMED TO BE THE INHIBITING FACTORS TO THUNDERSTORM DEVELOPMENT ACROSS THE REMAINDER OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS. ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE EARLY EVENING WITH THE ACTIVITY MORE FOCUSED FROM SOUTH CENTRAL INTO SOUTHEAST MISSOURI. PATCHY FOG WILL AGAIN DEVELOP LATE TONIGHT AND EARLY THURSDAY. THURSDAY WILL BE SIMILAR TO THE PAST COUPLE OF DAYS. A LINGERING MOIST AND UNSTABLE AIRMASS WILL AGAIN LEAD TO PRIMARILY DIURNALLY DRIVEN CONVECTION. A VORTICITY LOBE MAY ROTATE AROUND THE UPPER RIDGE FROM THE UPPER MIDWEST TOWARD THE OHIO RIVER VALLEY. THIS MAY ENHANCE THE COVERAGE OF THUNDERSTORMS ACROSS SOUTH CENTRAL MISSOURI EASTWARD. HOWEVER THE OVERALL LACK OF SIGNIFICANT SYNOPTIC SCALE LIFT WILL RESULT IN UNORGANIZED CONVECTION AND AN OUTSIDE RISK FOR SEVERE WEATHER. SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION LATER THURSDAY INTO FRIDAY. A DRIER AIRMASS WILL ADVECT INTO THE OZARKS FRIDAY AS THE SURFACE RIDGE EXTENDS FROM THE GREAT LAKES INTO THE OZARKS. THIS WILL SHUT OFF CONVECTIVE DEVELOPMENT FOR A COUPLE OF DAYS BUT HAVE ONLY MODEST IMPACTS ON DAY TIME TEMPERATURES. OVERNIGHT LOWS WILL BE A BIT COOLER GIVEN THE DRIER AIRMASS. THE UPPER RIDGE WILL FLATTEN LATE IN THE WEEKEND INTO EARLY NEXT WEEK AS A SHORTWAVE TROUGH RIDES ACROSS THE NORTHERN TIER OF THE U.S. THIS MAY CAUSE A WEAK FRONT TO DROP INTO THE AREA FOR MEMORIAL DAY. ISOLATED CONVECTION MAY DEVELOP AS EARLY SUNDAY AS MOISTURE INCREASES WITH A BETTER CHANCE ON MEMORIAL DAY. AT THIS TIME IT APPEARS THE ACTIVITY ON MEMORIAL DAY WILL BE ISOLATED TO SCATTERED WITH A LIMITED RISK FOR SEVERE WEATHER. FOSTER && .AVIATION... FOR THE 00Z KSGF...KJLN AND KBBG TAFS...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE ONCE AGAIN DEVELOPING ACROSS THE REGION DURING THE PEAK HEATING PERIOD. THIS ACTIVITY WILL CONTINUE INTO THE EARLY EVENING HOURS...THEN SHOULD START TO DISSIPATE AFTER SUNSET. WITH THIS ACTIVITY BEING ISOLATED TO SCATTERED IN NATURE CONFIDENCE IN A TAF SITE BEING AFFECT IS LOW AND WILL JUT INCLUDED VCTS. HOWEVER...THUNDERSTORM ACTIVITY IS CURRENTLY DEVELOPING CLOSE ENOUGH TO THE KBBG SITE THAT A TEMPO GROUP FOR THUNDER AS BEEN ADDED. BRIEF MVFR CONDITIONS WILL BE POSSIBLE WITH ANY THUNDERSTORM ACTIVITY. LIGHT FOG WILL ONCE AGAIN BE POSSIBLE OVERNIGHT AS A MOIST AIR MASS WILL BE IN PLACE OVER THE REGION. THE WARM AND HUMID AIRMASS WILL REMAIN OVER THE AREA TOMORROW...AND ISOLATED TO SCATTERED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE. WISE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 26, 12:41 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1241 PM CDT WED MAY 26 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1241 PM CDT WED MAY 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED. WEATHER HAZARDS EXPECTED... THE THUNDERSTORM WIND GUST RISK IS LIMITED WITH GUSTS OF 60 MPH POSSIBLE. THE HAIL RISK IS LIMITED WITH ONE INCH IN DIAMETER HAIL POSSIBLE. THE FLASH FLOOD RISK IS LIMITED. THE LIGHTNING RISK IS LIMITED. DISCUSSION... SCATTERED THUNDERSTORMS WITH A FEW SHORT LIVED STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH 60 MPH WIND GUSTS AND LARGE HAIL THE PRIMARY HAZARDS. LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE WHERE SLOW MOVING STORMS PERSIST OR BRIEFLY TRAIN OVER THE SAME AREAS PRODUCING HEAVY THUNDERSTORM DOWNPOURS. THUNDERSTORM ACTIVITY WILL GRADUALLY WEAKEN DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY FROM LATE MORNING THROUGH THE EVENING HOURS. A FEW OF THE STRONGER STORMS COULD BECOME SEVERE...WITH A LIMITED RISK FOR DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. A LIMITED RISK FOR THUNDERSTORMS IS EXPECTED AGAIN SUNDAY NIGHT INTO MONDAY AND TUESDAY AS A WEAK FRONT MOVES SOUTHEAST INTO THE REGION. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER THAT DEVELOPS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, May 26, 5:41 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 541 PM CDT WED MAY 26 2010 MOZ066-067-262315- VERNON MO-ST. CLAIR MO- 541 PM CDT WED MAY 26 2010 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN VERNON AND WEST CENTRAL ST. CLAIR COUNTIES UNTIL 615 PM CDT... AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF HARWOOD...OR 9 MILES SOUTHEAST OF RICH HILL...MOVING SOUTHEAST AT 15 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. CCC
Special weather statement, May 26, 7:43 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 743 PM CDT WED MAY 26 2010 MOZ103-104-270115- STONE MO-TANEY MO- 743 PM CDT WED MAY 26 2010 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN STONE AND SOUTHWESTERN TANEY COUNTIES UNTIL 815 PM CDT... AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTHWEST OF RIDGEDALE...OR 8 MILES SOUTHWEST OF BRANSON...MOVING SOUTH AT 20 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. PERSONS ON OR NEAR TABLE ROCK LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. THUNDERSTORMS POSE A VARIETY OF LIFE THREATENING HAZARDS TO BOATERS INCLUDING STRONG WINDS...VERY CHOPPY WATERS...HAIL...DEADLY CLOUD TO GROUND LIGHTNING...AND POTENTIALLY BLINDING RAINS. DON'T BE CAUGHT OUT ON THE WATER IN A THUNDERSTORM... BOATERS SHOULD IMMEDIATELY SEEK SAFE HARBOR. CCC
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:38 PM CDT | Flash Flood Warning | SGF | Taney | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.